Alert archive / New York / Areal Flood Warnings in 2017
Areal Flood Warning 8, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Apr 20, 2017, 9:05 PM EDT for Erie County, Genesee County, Wyoming County, New York. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2017, 9:05 PM EDT (01:05 UTC)
- Expired
- Apr 21, 2017, 12:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Erie County, NY, Genesee County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 18 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 9:09 PM EDT | FLOOD | Hamburg, NY | RIGHT LANE CLOSED I90 EAST AT EXIT 57. |
| Apr 20, 9:20 PM EDT | FLOOD | Alden, NY | BROADWAY IS CLOSED. |
| Apr 20, 9:25 PM EDT | FLOOD | Depew, NY | TRANSIT CLOSED SOUTH OF WALDEN. |
| Apr 20, 9:30 PM EDT | FLOOD | Alden, NY | MULTIPLE FLOODED BASEMENTS. |
| Apr 20, 10:00 PM EDT | FLOOD | Batavia, NY | SEVERAL ROADS CLOSED DUE TO FLOODING NEAR BATAVIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
367
WGUS41 KBUF 210105
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
905 PM EDT THU APR 20 2017
NYC029-037-121-210400-
/O.NEW.KBUF.FA.W.0008.170421T0105Z-170421T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wyoming NY-Erie NY-Genesee NY-
905 PM EDT THU APR 20 2017
The National Weather Service in Buffalo has issued a
* Flood Warning for...
Northwestern Wyoming County in western New York...
Central Erie County in western New York...
Southwestern Genesee County in western New York...
* Until midnight EDT.
* At 901 PM EDT, Several rounds of thunderstorms has brought between
one and two inches of rain to the area over the past several
hours. This has resulted in ponding of water on area roadways.
Water may become deep in low-lying areas. Also, small streams and
creeks will rise as a result of this rain with some expected to
exceed bankfull.
* Some locations that will experience flooding include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Batavia,
Depew and Lancaster.
This includes Interstate 90 between exits 57A and 54, and between
exits 48A and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Motorists are reminded not drive across flooded
roadways since the water may be deeper than you think.
&&
LAT...LON 4268 7905 4273 7896 4277 7887 4281 7884
4302 7862 4302 7807 4293 7807 4261 7883
4260 7909
$$
Apffel2 follow-up statements
698
WGUS81 KBUF 210246
FLSBUF
Flood Statement
National Weather Service Buffalo NY
1046 PM EDT THU APR 20 2017
NYC029-037-121-210400-
/O.CON.KBUF.FA.W.0008.000000T0000Z-170421T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wyoming NY-Erie NY-Genesee NY-
1046 PM EDT THU APR 20 2017
...A FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHWESTERN WYOMING...CENTRAL ERIE AND SOUTHWESTERN GENESEE
COUNTIES...
At 1038 PM EDT, doppler radar indicated that the area of heavy rain
has moved east of the area. Runoff from earlier heavy rainfall is
causing minor flooding impacts to many roads and low lying areas
with the warning area.
The high water levels will improve through the overnight hours.
Some locations that will experience flooding include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Batavia,
Depew and Lancaster.
This includes Interstate 90 between exits 57A and 54, and between
exits 48A and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4268 7905 4273 7896 4277 7887 4281 7884
4302 7862 4302 7807 4293 7807 4261 7883
4260 7909
$$
TMA102
WGUS81 KBUF 210354
FLSBUF
Flood Statement
National Weather Service Buffalo NY
1154 PM EDT THU APR 20 2017
NYC029-037-121-210402-
/O.EXP.KBUF.FA.W.0008.000000T0000Z-170421T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wyoming NY-Erie NY-Genesee NY-
1154 PM EDT THU APR 20 2017
...THE FLOOD WARNING WILL EXPIRE AT 1200 AM EDT FOR NORTHWESTERN
WYOMING...CENTRAL ERIE AND SOUTHWESTERN GENESEE COUNTIES...
The heavy rain has ended and flood water is receding in smaller
creek basins. There still may be additional flooding on larger
creeks, but this is addressed with specific flood warnings for
forecast points on the impacted creeks.
LAT...LON 4268 7905 4273 7896 4277 7887 4281 7884
4302 7862 4302 7807 4293 7807 4261 7883
4260 7909
$$
ApffelWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Apr 20, 8:27 PM EDT, 38 minutes earlier.
Area forecast discussion, Apr 20, 8:27 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 827 PM EDT Thu Apr 20 2017 .SYNOPSIS... Showers and thunderstorms will continue through the night, ahead of a cold front that will track eastward across the region. Some storms may become strong to severe across the Southwestern New York State. Behind this cold front, mainly dry conditions will persist across the Eastern Great Lakes into the beginning of next week. && .NEAR TERM /THROUGH FRIDAY/... Early this evening a warm front extends across the region with notably warmer temperatures south of a Buffalo to Dansville line. North of this boundary there are some showers and elevated convection, with scattered showers and thunderstorms south of this where surface temps are in the 60s with dew points in the 50s. The severe weather threat appears mainly confined to the Western Southern Tier, where there is more surface based instability in the warm sector. Wind profiles will briefly support some stronger storms with gusty winds and small hail, but this window will be narrow lasting roughly between 7pm and 10pm across the Western Southern Tier. There is higher confidence that another round of moderate to heavy rain will move across the entire area this evening. Mesoscale guidance is in good agreement, with radar trends supporting this guidance. Expect a general half inch to inch of rainfall with locally higher amounts possible. This will result in ponding of water on roadways in some areas, with a limited risk for flooding in locations where heavier rain has already fallen. Probably the greatest area of concern is the Buffalo metro area, where rainfall amounts have already reached an inch. Surface obs show a convergence boundary extending up Lake Erie which has helped focus rainfall. It probably will not take much more rainfall this evening to cause flooding in the typically vulnerable areas in the Buffalo metro area. Area creeks will also rise, but at this point are expected to remain below flood stage since basin averages will be less than locally higher totals. A cold front will cross the region tonight, sending storms eastward. As the storms end, and cooler air begins to push eastward into the region some patchy fog will be possible. In total rainfall today and tonight will range from a half to an inch across the So. Tier, and North Country, with an inch to inch and a half along the thruway to the Lake Ontario shoreline. Due to the convectiveness of this activity, rainfall amounts will vary. Creeks and rivers should remain in bankfull through this rain, but any outlier of heavier rain could produce minor flooding. For Friday a few rain showers will start the day across the Eastern Lake Ontario region. This activity will end through the day as colder and drier air pushes eastward behind the cold front. Clouds will likely remain tough across the region, though some breaks of sunshine will be possible. The clouds and cooler air aloft will only yield highs in the 50s tomorrow, though some early morning lower 60s are possible across the northern Finger Lakes. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Low pressure over Quebec will lift northeast with limited low level moisture lingering across the north country. High pressure centered over the Upper Mississippi Valley Friday night will begin to build across western New York. While a mid level trough within the northern branch of the split flow will sweep across our forecast area on Saturday...surface high pressure and relatively dry air in the mid and upper levels will continue to promote dry uneventful weather. Model guidance continues to hold precipitation associated with a low over the Southeast/mid- Atlantic to our south across central Pennsylvania on Saturday and Saturday night. Temperature-wise look for a cool start to the period. Lows Friday night within a few degrees of 40 with the interior southern tier and north country seeing lows into the mid 30s. Cloud cover should preclude any frost issues. Highs on Saturday will struggle to reach the 50 degree mark. High pressure will still dominate on Sunday/Sunday night with some milder air beginning to overspread the region. Highs Sunday return to more normal readings around the 60 degree mark. Temperatures Sunday night fall back into the 30s. With clearing skies...patchy frost could be possible across the interior sections of the western southern tier. && .LONG TERM /MONDAY THROUGH THURSDAY/... Medium range models continuing to advertise a progressive zonal flow pattern during this period. Surface ridging will continue the dry but cool weather pattern as we start out Monday and Monday night. After highs only in the 50s Monday, another cool night is expected for the interior southern tier and north country Monday night with lows in the 30s and possible frost issues. The progressive pattern will send an initial wave over top the southern ridge by Tuesday which looks to minor out and should have little impact on our weather. A more vigorous system looks to develop later in the period which will bring chances for showers and possible storms back into the forecast for Wednesday and Thursday. Substantial temperature moderation will bring temperatures well above normal during the mid week period. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... At 00Z...a line of thunderstorms will move across the area this evening, lasting roughly 1-2 hours at TAF locations as it moves through. There also will be heavy rains which may result in IFR conditions at times. Gusty (but sub-severe) winds may occur in stronger storms across the Western Southern Tier. Otherwise, expect mainly IFR conditions in the northeast flow, with VFR-MVFR conditions in the warm sector outside of vsby restrictions from the rain. A cold front will move across the region later tonight, with widespread MVFR/IFR conditions in CIGS and patchy fog. Conditions will improve gradually on Friday as slightly drier air builds in. Expect mainly MVFR conditions with some VFR conditions during the afternoon. Outlook... Friday night...mainly VFR, some patchy fog/IFR across the So. Tier. Saturday...VFR. Sunday through Tuesday...Mainly VFR. && .MARINE... Easterly winds will maintain waves 3 to 5 feet on the western half of Lake Ontario, with small craft advisories continuing. These winds will shift to southerly tonight, ending the threat for SCA. On Friday westerly winds will then flow across the eastern Great Lakes. This will bring winds to 15 to 20 knots, with waves building towards SCA levels. && .HYDROLOGY... Expect storm totals of 1-2 inches. This will result rises on streams and creeks, and ponding of water on area roadways. Localized flooding cannot be ruled out, but most impacts should generally be confined to low-lying areas which typically have issues. Levels on the Buffalo creeks will rise, with updated guidance including the rain which fell this afternoon. Expect these to reach action stage, but fall short of flood unless rainfall amounts exceed a basin average of 1.75 inches. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...Small Craft Advisory until 2 AM EDT Friday for LOZ042-043. && SYNOPSIS...THOMAS NEAR TERM...APFFEL/THOMAS SHORT TERM...LEVAN LONG TERM...TMA AVIATION...APFFEL MARINE...THOMAS HYDROLOGY...APFFEL
Hazardous weather outlook, Apr 20, 4:30 AM EDT, 16 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 430 AM EDT Thu Apr 20 2017 NYZ001>003-010>013-019>021-085-210830- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston- Chautauqua-Cattaraugus-Allegany-Southern Erie- 430 AM EDT Thu Apr 20 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Widespread showers and thunderstorms will move into western NY later this afternoon and evening. Conditions will be favorable for a few embedded strong to severe thunderstorms capable of producing damaging wind gusts. This threat will be greatest across the Western Southern Tier. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>008-014-210830- Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario- 430 AM EDT Thu Apr 20 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-210830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- 430 AM EDT Thu Apr 20 2017 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Apr 20, 6:36 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Buffalo NY
636 PM EDT THU APR 20 2017
NYZ019-202330-
Chautauqua-
636 PM EDT THU APR 20 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHAUTAUQUA
COUNTY...
At 635 PM EDT, a strong thunderstorm was located near Union City, or
18 miles southeast of Erie, moving northeast at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jamestown, Lakewood, Clymer, Long Point State Park, Jamestown West,
Busti, Celoron, French Creek, Sherman and Panama.
This includes Interstate 86 between exits 6 and 10.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4210 7976 4223 7937 4205 7921 4200 7923
4200 7976
TIME...MOT...LOC 2235Z 243DEG 36KT 4192 7990
TMASpecial weather statement, Apr 20, 6:37 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Buffalo NY
637 PM EDT THU APR 20 2017
NYZ010-085-210000-
Southern Erie-Northern Erie-
637 PM EDT THU APR 20 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ERIE
COUNTY...
At 634 PM EDT, strong thunderstorms were clustered over the Buffalo
metro area. These will produce heavy rainfall which will result in
ponding of water and localized flooding in low-lying areas.
In addition, more rainfall is expected later this evening which may
result in additional ponding and potentially more widespread
flooding. Motorists should exercise caution, and be alert for water
ponded on area roadways.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Kenmore,
Depew, Amherst, Tonawanda and Lancaster.
This includes Interstate 90 between exits 57 and 49.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4280 7887 4286 7890 4293 7890 4294 7891
4297 7892 4297 7888 4306 7853 4280 7851
4272 7894
TIME...MOT...LOC 2234Z 248DEG 3KT 4285 7879
ApffelSpecial weather statement, Apr 20, 7:41 PM EDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Buffalo NY 741 PM EDT THU APR 20 2017 NYZ003-011>013-210030- Livingston-Wyoming-Genesee-Monroe- 741 PM EDT THU APR 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WYOMING... NORTHWESTERN LIVINGSTON...SOUTHWESTERN MONROE AND SOUTHEASTERN GENESEE COUNTIES... At 741 PM EDT, a strong thunderstorm was located near Attica, or near Batavia, moving east at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Chili, Batavia, Geneseo, Le Roy, Avon, Attica, Pavilion, Caledonia, Scottsville and Churchville. This includes the following highways... Interstate 390 between exits 8 and 10. Interstate 90 between exits 48 and 47. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4283 7830 4301 7833 4314 7771 4280 7767 TIME...MOT...LOC 2341Z 266DEG 25KT 4290 7816 Reynolds
Special weather statement, Apr 20, 8:06 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
806 PM EDT THU APR 20 2017
NYZ010-012-019-020-085-210100-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-Northern Erie-
806 PM EDT THU APR 20 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WYOMING...
CATTARAUGUS...SOUTHERN ERIE AND EASTERN CHAUTAUQUA COUNTIES...
At 803 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Woodlawn Beach State Park to the
New York and Pennsylvania state line. Movement was east at 25 mph.
Winds in excess of 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
West Seneca, Jamestown, Lackawanna, Hamburg, East Aurora, Salamanca,
Allegany State Park, Evans, Boston and Eden.
This includes the following highways...
Interstate 90 between exits 58 and 56.
Interstate 86 between exits 8 and 23.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4200 7954 4276 7900 4280 7892 4282 7892
4279 7818 4200 7860
TIME...MOT...LOC 0003Z 272DEG 20KT 4276 7890 4180 7970
ReynoldsSpecial weather statement, Apr 20, 8:38 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Buffalo NY
838 PM EDT THU APR 20 2017
NYZ003-004-013-014-210145-
Ontario-Livingston-Wayne-Monroe-
838 PM EDT THU APR 20 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE...NORTHEASTERN
LIVINGSTON...SOUTHEASTERN MONROE AND ONTARIO COUNTIES...
At 838 PM EDT, a strong thunderstorm was located near Lima, or 13
miles east of Geneseo, moving east at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Geneva, Canandaigua, Newark, Lyons, Palmyra, Victor, Honeoye Falls,
Bristol, Lima and Clifton Springs.
This includes the following highways...
Interstate 390 between exits 9 and 11.
Interstate 90 between exits 45 and 42.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4275 7773 4303 7770 4311 7675 4302 7675
4301 7696 4276 7698 4276 7731 4271 7735
TIME...MOT...LOC 0038Z 272DEG 27KT 4287 7756
ReynoldsSpecial weather statement, Apr 20, 9:01 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
901 PM EDT THU APR 20 2017
NYZ012>014-020-021-210200-
Cattaraugus-Allegany-Ontario-Livingston-Wyoming-
901 PM EDT THU APR 20 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WYOMING...
SOUTHEASTERN CATTARAUGUS...LIVINGSTON...ALLEGANY AND SOUTHERN ONTARIO
COUNTIES...
At 900 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Warsaw to the New York and
Pennsylvania boarder. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Olean, Geneseo, Dansville, Wellsville, Letchworth State Park, Alfred,
Perry, Warsaw, Mount Morris and Conesus.
This includes the following highways...
Interstate 390 between exits 4 and 7.
Interstate 86 between exits 24 and 33.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4200 7863 4281 7819 4281 7698 4280 7697
4276 7698 4276 7731 4267 7737 4258 7737
4258 7766 4253 7766 4253 7772 4200 7775
TIME...MOT...LOC 0100Z 274DEG 30KT 4278 7811 4197 7870
ReynoldsThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:06 PM EDT | Special Weather Statement | BUF | Cattaraugus, Erie, Wyoming | 54 min |
| Apr 20, 8:38 PM EDT | Special Weather Statement | BUF | Ontario | 67 min |
| Apr 20, 9:01 PM EDT | Special Weather Statement | BUF | Allegany, Livingston, Wyoming | 59 min |
| Apr 20, 9:59 PM EDT | River Flood Warning | BUF | Erie, Wyoming | 11 hr |
| Apr 20, 11:51 PM EDT | River Flood Warning | BUF | Erie, Genesee | 35 hr |
| Apr 21, 4:05 AM EDT | Small Craft Advisory | BUF | 15 hr | |
| Apr 21, 7:50 AM EDT | River Flood Warning | BUF | Genesee, Monroe | 18 hr |
| Apr 21, 9:00 AM EDT | River Flood Warning | BUF | Livingston, Monroe | 18 hr |
Nearby
Areal Flood Warnings in New York, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.